MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number 1194108D
Medical Device Problem Codes Material Frayed (1262); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, picc line placement by our picc line nurse.Placed without difficulty.When she attempted to withdraw the guidewire with gentle pulling, it was noted to be ¿stuck¿.Catheter withdrawn while simultaneously attempting to gently withdraw guidewire.Once picc line out, guidewire was noted to have fraying at the tip.Tourniquet was tightened and pressure held at insertion site while notifying ir team.Fluoroscopy evaluation demonstrated approximately 3 cm long guidewire 0.018 size in mid arm.Based on radiographic assessment, the fractured wire appeared to be deeper than subcutaneous tissues and may have retracted from the insertion site near the brachial or basilic vein.There is very low likelihood this small, retained wire fragment, will be associated with symptoms or significant future complications.Chest xray was completed to assess for wire fragments and possible embolization in the chest.X-ray negative.Vascular surgery consulted.They have not seen the patient yet.Additional information provided january 21: after the consult, it was decided to leave it in the patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a frayed stylet was confirmed and determined to be use related.The product returned for evaluation was one 4fr sl powerpicc solo catheter w/ t-lock assembly and 3cg stylet.A gross visual inspection of the returned unit found that the polyimide region of the stylet had fully fractured.Microscopic inspection of the stylet fracture site found that polyimide had sharply formed fracture edges and the facture surface had striations present.The observed features were consistent with damage caused by contact with a sharp edged instrument, suggesting that the stylet may have been cut when the catheter was trimmed to length.An examination of the stylet structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24176906
Report Number3006260740-2026-00162
Device Sequence Number9557807
Product Code LJS
UDI-Device Identifier00801741034510
UDI-Public(01)00801741034510(11)250722(17)260831(10)REKT0249
Combination Product (Y/N)Y
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number1194108D
Device Lot NumberREKT0249
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown